Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 23, 2020, 3:17 AM MST for 4 counties in Wyoming. It took effect at Feb 23, 2020, 8:00 PM MST. It was in force for 18 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2020, 3:17 AM MST (10:17 UTC)
- In effect from
- Feb 23, 2020, 8:00 PM MST
- Expired
- Feb 24, 2020, 2:26 PM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 9:26 PM MST | NON-TSTM WND GST 62 | 3 Ese Elk Mountain, WY | WYDOT SENSOR AT COUNTY ROAD 402. SUSTAINED WINDS OF 36 TO 41 MPH. |
| Feb 23, 11:42 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 42 MPH. |
| Feb 24, 1:12 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | |
| Feb 24, 1:55 AM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | |
| Feb 24, 2:16 AM MST | NON-TSTM WND GST 57 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 41 MPH. |
| Feb 24, 2:38 AM MST | HIGH SUST WINDS 40 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR. |
| Feb 24, 4:04 AM MST | NON-TSTM WND GST 66 | 3 Ese Elk Mountain, WY | WYDOT SENSOR AT COUNTY ROAD 402. GUSTS 65 TO 66 MPH BETWEEN 4:04 AM AND 4:22 AM. SUSTAINED WINDS 37 TO 40 MPH. |
| Feb 24, 4:50 AM MST | NON-TSTM WND GST 59 | 8 S Sibley Peak, WY | WYDOT SENSOR AT COLEMAN. SUSTAINED WINDS OF 39 TO 42 MPH. |
| Feb 24, 5:22 AM MST | NON-TSTM WND GST 62 | 8 S Sibley Peak, WY | WYDOT SENSOR AT COLEMAN. SUSTAINED WINDS 40 TO 44 MPH. |
| Feb 24, 5:22 AM MST | NON-TSTM WND GST 63 | 3 Ese Elk Mountain, WY | WYDOT SENSOR AT COUNTY ROAD 402. SUSTAINED WINDS TO 36 MPH. |
| Feb 24, 6:05 AM MST | SNOW 0.8 | 6 Ne Arlington, WY | COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW. |
| Feb 24, 6:32 AM MST | NON-TSTM WND GST 58 | 2 Ne Rawlins, WY | AWOS STATION KRWL 1 ENE RAWLINS. |
| Feb 24, 7:00 AM MST | SNOW 1.1 | Elk Mountain, WY | COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3 SW. |
| Feb 24, 7:00 AM MST | SNOW 1.4 | 2 S Elk Mountain, WY | COCORAHS STATION WY-CR-4 ELK MOUNTAIN 2.1 S. |
| Feb 24, 7:06 AM MST | NON-TSTM WND GST 60 | 2 Ne Rawlins, WY | |
| Feb 24, 8:16 AM MST | NON-TSTM WND GST 60 | 1 Nnw Whitaker, WY | MESONET STATION KWTR 0.6 NW WHITAKER (WYDOT). |
| Feb 24, 8:22 AM MST | NON-TSTM WND GST 59 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 24, 9:00 AM MST | NON-TSTM WND GST 58 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| Feb 24, 9:00 AM MST | NON-TSTM WND GST 69 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| Feb 24, 9:15 AM MST | NON-TSTM WND GST 73 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| Feb 24, 9:36 AM MST | NON-TSTM WND GST 62 | 7 Sw Federal, WY | MESONET STATION WY48 7.4 SW FEDERAL (WYDOT). |
| Feb 24, 9:36 AM MST | BLIZZARD | 4 Nw Arlington, WY | BLIZZARD CONDITIONS WERE MET FOR WYZ 110 EARLIER THIS MORNING WITH SEVERAL SITES MEASURING BRIEF PERIOD CONDITIONS. AS BAND OF SNOW CREATING THESE CONDITIONS MOVED, CALCULATED THE TIMING WITH USING THE SENSORS WY19 AT ELK MOUNTAIN AND WY25 STROUSS HILL ALONG I |
| Feb 24, 9:42 AM MST | NON-TSTM WND GST 60 | 7 Sw Federal, WY | MESONET STATION WY48 7.4 SW FEDERAL (WYDOT). |
| Feb 24, 10:06 AM MST | NON-TSTM WND GST 58 | 7 Wsw Warren Af Base, WY | MESONET STATION WY39 6.7 W WARREN AF BASE (WYDOT). |
| Feb 24, 10:20 AM MST | NON-TSTM WND GST 62 | 12 Sse Horse Creek, WY | |
| Feb 24, 11:12 AM MST | SNOW 0 | 1 Ene Buford, WY | BUFORD EAST WY37 SENSOR MEASURED SNOW SQUALL CONDITIONS BETWEEN 10:08 AM MST AND AS OF 11:12 AM MST. PEAK WIND GUST 47 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS75 KCYS 231017 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 317 AM MST Sun Feb 23 2020 WYZ106-110-116-117-250000- /O.UPG.KCYS.HW.A.0013.200224T0300Z-200225T0000Z/ /O.NEW.KCYS.HW.W.0019.200224T0300Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 317 AM MST Sun Feb 23 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...From 8 PM this evening to 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Braun
7 follow-up statements
051 WWUS75 KCYS 232043 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 143 PM MST Sun Feb 23 2020 WYZ106-110-116-117-250000- /O.CON.KCYS.HW.W.0019.200224T0300Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 143 PM MST Sun Feb 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...From 8 PM this evening to 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-118-250000- /O.NEW.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 143 PM MST Sun Feb 23 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...East Platte County and Central Laramie County Counties. This includes the city of Cheyenne as well as I-25 and I-80. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Mainly to transportation. High winds may move loose debris and damage property. Travel could be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Lyons
374 WWUS75 KCYS 240316 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 816 PM MST Sun Feb 23 2020 WYZ106-110-116-117-241200- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 816 PM MST Sun Feb 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ107-118-241200- /O.CON.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 816 PM MST Sun Feb 23 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH MONDAY AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...East Platte County and Central Laramie County. This includes the city of Cheyenne as well as I-25 and I-80. * WHEN...From 5 AM Monday to 5 PM Monday. * IMPACTS...Mainly to transportation. High winds may move loose debris and damage property. Travel could be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Rubin
874 WWUS75 KCYS 240732 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1232 AM MST Mon Feb 24 2020 WYZ107-118-250000- /O.UPG.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/ /O.EXB.KCYS.HW.W.0019.200224T0900Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 1232 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 AM UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Platte and Central Laramie County Counties. This includes the city of Cheyenne and the portions of I-25 and I-80. * WHEN...2 AM until 5 PM MST this afternoon. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. High winds may move loose debris and damage property. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ106-110-116-117-250000- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1232 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Braun
589 WWUS75 KCYS 241047 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 347 AM MST Mon Feb 24 2020 WYZ106-110-116-117-250000- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 347 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ107-118-250000- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 347 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Platte and Central Laramie County Counties. This includes the city of Cheyenne and the portions of I-25 and I- 80. * WHEN...2 AM until 5 PM MST this afternoon. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. High winds may move loose debris and damage property. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Braun
836 WWUS75 KCYS 241417 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 717 AM MST Mon Feb 24 2020 WYZ109-250000- /O.EXA.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Carbon County- Including the city of Rawlins 717 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Central Carbon County County. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ106-110-116-117-250000- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 717 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland, and Interstate 80 near Arlington and Elk Mountain between Laramie and Rawlins. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ107-118-250000- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 717 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Platte and Central Laramie County Counties. This includes the city of Cheyenne and the portions of I-25 and I- 80. * WHEN...2 AM until 5 PM MST this afternoon. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. High winds may move loose debris and damage property. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WM
400 WWUS75 KCYS 241518 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 818 AM MST Mon Feb 24 2020 WYZ109-110-241630- /O.CAN.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 818 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING CANCELLED... The High Wind Warning has been replaced by a blizzard warning between Arlington and Rawlins. Conditions have deteriorated rapidly in that region during the last hour or so. Wind gusts have reached speeds of 50 to 60 mph along with heavy snowfall which has reduced the visibility to less than 1/4 mile at times. As a result, the high wind warning has been cancelled. $$ WYZ106-116-117-242330- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 818 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 25 between the Colorado State Line and Wheatland. * WHEN...Until 5 PM MST Monday. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ107-118-242330- /O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 818 AM MST Mon Feb 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Platte and Central Laramie County Counties. This includes the city of Cheyenne and the portions of I-25 and I- 80. * WHEN...2 AM until 5 PM MST this afternoon. * IMPACTS...Mainly to transportation. Expect dangerous travel for lightweight, high profile vehicles including camping and tractor trailers. There will be a high risk for blowovers of these types of vehicles. High winds may move loose debris and damage property. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
099 WWUS75 KCYS 242126 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 226 PM MST Mon Feb 24 2020 WYZ106-107-116>118-242230- /O.CAN.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 226 PM MST Mon Feb 24 2020 ...HIGH WIND WARNING IS CANCELLED... High wind speeds continue to decrease across the area. However, blowing snow will still be possible along the I-80 summit. As a result, the high wind warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 22, 10:40 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 22, 10:40 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1040 PM MST Sat Feb 22 2020
.SHORT TERM...(This Evening & Tonight)
Issued at 233 PM MST Sat Feb 22 2020
Mountain-wave activity is continuing to result in wind gusts of 50
MPH over Bordeaux this afternoon, as indicated by significant wave
cloud development over this region on recent satellite imagery. We
allowed the High Wind Warning to expire at 2 PM w/ the notion that
low-level gradients & resulting flow aloft will weaken, so while a
rogue gust or two to 60 MPH is still a possibility the chances are
generally decreasing. We opted to cover this with an SPS through 5
PM MST this afternoon. Will continue to monitor closely.
Otherwise, winds should be generally light overnight w/an increase
in cloud cover as low pressure organizes over the 4 Corners. Major
impacts are not expected through the remainder of the period.
.LONG TERM...(Sunday - Saturday)
Issued at 233 PM MST Sat Feb 22 Feb 2020
UPDATE
Issued at 233 PM MST Sat Feb 22 Feb 2020
A High Wind Watch was issued for the wind prone areas on Sun night
and Monday. Low-level gradients and flow aloft, coupled w/ low-lvl
subsidence behind an energetic short wave will likely support high
winds at ARL/BRX & the I-80 Summit & adjacent foothills. There may
be a chance for a period of 60+ MPH wind gusts in adjacent valleys
and high plains, but the overall timing of individual features may
be a bit too disjointed for widespread high wind gusts. It will be
very windy without a doubt with many areas seeing gusts as high as
50 MPH, but just did not have the confidence for extending Watches
beyond the wind corridors ATTM. Local probability guidance for CYS
is elevated on Monday afternoon, but still comes in just below our
optimal trigger point value of 12 percent. /CLH
ORIGINAL DISCUSSION:
Issued at 416 AM MST Sat Feb 22 2020
A cold front will pass through the High Plains and adjacent High
Terrain first thing Sunday morning, bringing temperatures back
into the 30s for our highs. This cold front will be associated
with the cut-off low previously mentioned that will pass to our
south. Besides colder temps, and increased clouds after an usually
warm and sunny day Sunday, will see snow showers along the I-80
corridor and south. Not expecting much more than an inch over the
mountains with this low.
The bigger forecast challenge comes Monday and Tuesday as we
shift into a northwesterly flow with a cut-off low just to our
east, passing over western South Dakota and plunging south and
east. Without much of a moisture tap, not expecting heavy snow
accumulations for the region. However, upslope flow under a
westerly wind regime is quite favorable for the Sierra Madres and
Snowy Mountains and we may need to consider a Winter Weather
Advisory for these zones. Still the bigger impact will be
associated with the winds, which will increase across the wind-
prone areas of southeast Wyoming early Monday with a shortwave
impulse embedded in the strong and fast, southward moving cold
front. Winds will then spill into the High Plains over the course
of the day for sustained winds near 20 MPH. Showers are expected
over the course of the day. Have opted for snow showers in the
forecast, rather than rain showers as temps will be near freezing
and model soundings indicate that we may very well wet bulb down
to zero for snow. There is a chance that the winds will overcome
the wet bulb effect and bring rain showers instead. Both scenarios
bring changes: if we see snow showers paired with the winds, we
expect to see widespread blowing snow which may reduce visibility
and cause hazardous travel conditions across the High PLains; if
we see rainy conditions, then as the cold air behind the front
seeps into the High Plains and winds continue, wind chill
temperatures will drop into the single digits and then we are
looking at wet and chilled newborn calves ahead of even colder and
windier conditions Tuesday.
The cut off low that was passing over North Dakota Monday, will
be moving quickly southeast over Nebraska Tuesday. Winds will increase
again in the early morning for sustained winds near 30 MPH for
most of the day and high temps around 20 degrees (lower in the
mountains). Light snow showers will combine with the winds for
areas of reduced visibilities, widespread blowing snow, and wind
chill temps in the single digits for much of the region; wind
chills temps in the teens for the North Platte River Basin. The
strong 120 kt jet will finally pass east late TUesday. Winds will
finally diminish and snow showers will tapper off. Have held off
on any headlines at this time, but will need to consider either a
Wind Warning, a Winter Weather Advisory, or some combination of
the two for the Monday to Tuesday time frame.
May see another pulse of energy work its way through the
northwesterly flow Thursday for breezy conditions and light snow
showers, but otherwise, look for a warming trend and clearing
skies as another ridge of high pressure works its way into the
region from the west.
&&
.AVIATION...(For the 06Z TAFS through late Sunday evening)
Issued at 1040 PM MST Sat Feb 22 2020
VFR expected to continue tonight with a BKN-OVC mid to upper level
cloud deck. A storm system will move south of the region today, with
clouds gradually lowering to between 5000 to 10000 feet AGL sometime
Sunday morning, with some potential for MVFR CIGS and VIS for KLAR
to KCYS.
HAZARDS/WEATHER TRENDS: VFR through 12z early Sunday morning, then a
40 to 60 percent chance of MVFR CIGS and VIS after 12z for mainly
KCYS and KLAR, and maybe KSNY later in the afternoon. Some snow is
possible at these two terminals between 13z Sunday to 00z Monday
which may briefly lower VIS below 2 miles in IFR conditions.
&&
.FIRE WEATHER...
Issued at 416 AM MST Sat Feb 22 2020
Near critical fire weather conditions continue today across the
southwestern Nebraska Panhandle as the ridge of high pressure
passes east and out of the region, but not before a burst of wind
this morning with a potential for a mountain wave to come off the
South Laramie Range before 1200. Cloud cover will work its way
into the region from the south this evening, putting an end to the
drier conditions. More wind and chances for snow and blowing snow
both Monday and Tuesday. Possibility of Advisories and Warnings
to cover these impacts to come out in the next 24 hours.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday afternoon for
WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...AB/CLH
AVIATION...TJT
FIRE WEATHER...ABHazardous weather outlook, Feb 22, 8:01 PM MST, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 801 PM MST Sat Feb 22 2020 WYZ106-110-116-117-240315- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 801 PM MST Sat Feb 22 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A High Wind Watch is in effect Sunday evening through Monday afternoon. West winds of 35 to 45 mph with gusts to 70 mph will be possible. Monday and Tuesday will be quite windy and cold with scattered to numerous snow showers. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-240315- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 801 PM MST Sat Feb 22 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Monday and Tuesday will be quite windy and cold with scattered to numerous snow showers. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:44 AM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 64 hr |
| Feb 23, 1:43 PM MST | High Wind Watch | CYS | Laramie, Platte | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.